Advertisement

Mathematische Annalen

, Volume 370, Issue 1–2, pp 71–189 | Cite as

L-packets of quasisplit GSp(2n) and GO(2n)

Article

Abstract

In his monograph Arthur (The endoscopic classification of representations: orthogonal and symplectic groups, Colloquium Publications, American Mathematical Society, Providence, 2013) characterizes the L-packets of quasisplit symplectic groups and orthogonal groups. By extending his work, we characterize the L-packets for the corresponding similitude groups with desired properties. In particular, we show these packets satisfy the conjectural endoscopic character identities.

Mathematics Subject Classification

Primary 22E50 Secondary 11F70 

Notes

Acknowledgements

The author wants to thank his thesis advisor James Arthur for his generous support and constant encouragement when this work was carried out. He also wants to thank the hospitality of the Institute for Advanced Study, where he finished writing up the current version. During his stay at IAS, he was supported by the National Science Foundation No. DMS-1128155 and DMS-1252158. At last, the author wants to thank the referee for many helpful comments and suggestions.

References

  1. 1.
    Adler, J.D., Prasad, D.: On certain multiplicity one theorems. Israel J. Math. 153, 221–245 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Arthur, J.: Unipotent Automorphic Representations: Global Motivation. In: Automorphic Forms, Shimura Varieties, and L-functions, Vol. I (Ann Arbor, MI, 1988), Perspective Mathematics, vol. 10. Academic Press, Boston (1990)Google Scholar
  3. 3.
    Arthur, J.: On local character relations. Sel. Math. (New Ser.) 2, 501–579 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Arthur, J.: A stable trace formula. II. Global descent. Invent. Math. 143(1), 157–220 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Arthur, J.: A stable trace formula. I. General expansions. J. Inst. Math. Jussieu 1, 175–277 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Arthur, J.: A stable trace formula. III. Proof of the main theorems. Ann. Math. (2) 158(3), 769–873 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Arthur, J.: The Endoscopic Classification of Representations: Orthogonal and Symplectic Groups, vol. 61. Colloquium Publications, American Mathematical Society, Providence (2013)zbMATHGoogle Scholar
  8. 8.
    Borel, A.: Automorphic \(L\)-functions, automorphic forms, representations and \(L\)-functions (Proceedings of the Symposium Pure Mathematics, Oregon State University, Corvallis, Ore., 1977), Part 2. In: Proceedings of the Symposium Pure Mathematics, vol. XXXIII, pp. 27–61. American Mathematics Society, Providence (1979)Google Scholar
  9. 9.
    Bouaziz, A.: Sur les caractères des groupes de Lie réductifs non connexes. J. Funct. Anal. 70(1), 1–79 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Clozel, L.: Characters of nonconnected, reductive \(p\)-adic groups. Can. J. Math. 39(1), 149–167 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Harish-Chandra.: Invariant eigendistributions on semisimple Lie groups. Bull. Am. Math. Soc. 69, 117–123 (1963)Google Scholar
  12. 12.
    Harish-Chandra.: Harmonic analysis on real reductive groups. I. The theory of the constant term. J. Funct. Anal. 19, 104–204 (1975)Google Scholar
  13. 13.
    Harish-Chandra.: Admissible Invariant Distributions on Reductive \(p\)-adic Groups. University Lecture Series, vol. 16. American Mathematical Society, Providence (1999). (Preface and notes by Stephen DeBacker and Paul J. Sally, Jr)Google Scholar
  14. 14.
    Henniart, G.: Une preuve simple des conjectures de Langlands pour \({\rm GL}(n)\) sur un corps \(p\)-adique. Invent. Math. 139(2), 439–455 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Hiraga, K., Saito, H.: On \(L\)-packets for inner forms of \(SL_n\). Mem. Am. Math. Soc. 215(1013), vi+97 (2012)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Harris, M., Taylor, R.: The Geometry and Cohomology of Some Simple Shimura Varieties. Annals of Mathematics Studies, vol. 151. Princeton University Press, Princeton (2001). (With an appendix by Vladimir G. Berkovich)zbMATHGoogle Scholar
  17. 17.
    Jacquet, H., Shalika, J.: The Whittaker models of induced representations. Pac. J. Math. 109(1), 107–120 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Kottwitz, R .E., Shelstad, D.: Foundations of twisted endoscopy. Astérisque 55(255), vi+190 (1999)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Labesse, J.-P.: Cohomologie, \(L\)-groupes et fonctorialité. Compos. Math. 55(2), 163–184 (1985)zbMATHGoogle Scholar
  20. 20.
    Langlands, R.P.: On the classification of irreducible representations of real algebraic groups, Representation theory and harmonic analysis on semisimple Lie groups, Math. Surveys Monogr., vol. 31, pp. 101–170. American Mathematics Society, Providence (1989)Google Scholar
  21. 21.
    Lemaire, B.: Caractères tordus des représentations admissibles. To appear in Astérisque. arXiv:1007.3576 (2016)
  22. 22.
    Labesse, J.-P., Langlands, R.P.: \(L\)-indistinguishability for \({\rm SL}(2)\). Can. J. Math. 31(4), 726–785 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Mœglin, C.: Normalisation des opérateurs d’entrelacement et réductibilité des induites de cuspidales; le cas des groupes classiques \(p\)-adiques. Ann. Math. (2) 151, 817–847 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Mœglin, C.: Sur certains paquets d’Arthur et involution d’Aubert–Schneider–Stuhler généralisée. Represent. Theory 10, 86–129 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Mœglin, C.: Paquets d’Arthur discrets pour un groupe classique \(p\)-adique, Automorphic forms and \(L\)-functions II. Local aspects, Contemp. Math., vol. 489, pp. 179–257. American Mathematics Society, Providence (2009)Google Scholar
  26. 26.
    Morel, S.: Cohomologie d’intersection des variétés modulaires de Siegel, suite. Compos. Math. 147(6), 1671–1740 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Müller, W., Speh, B.: Absolute convergence of the spectral side of the Arthur trace formula for \({\rm GL}_n\). Geom. Funct. Anal. 14, 58–93 (2004). With an appendix by E. M. LapidMathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Mœglin, C., Tadić, M.: Construction of discrete series for classical \(p\)-adic groups. J. Am. Math. Soc. 15(3), 715–786 (2002). (electronic)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Muić, G.: Composition series of generalized principal series; the case of strongly positive discrete series. Israel J. Math. 140, 157–202 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Muić, G.: Reducibility of standard representations. Pac. J. Math. 222(1), 133–168 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Müller, W.: The trace class conjecture in the theory of automorphic forms. Ann. Math. (2) 130(3), 473–529 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Mœglin, C., Waldspurger, J.-L.: Stabilisation de la Formule des Traces Tordue. Progress in Mathematics, vol. 316/317. Birkhäuser, Basel (2016)zbMATHGoogle Scholar
  33. 33.
    Neukirch, J.: Algebraic number theory, Grundlehren der Mathematischen Wissenschaften, vol. 322, Springer, Berlin (Translated from the 1992 German original and with a note by Norbert Schappacher. With a foreword by G, Harder) (1999)Google Scholar
  34. 34.
    Ngô, B.C.: Le lemme fondamental pour les algèbres de Lie. Publ. Math. Inst. Hautes Études Sci. 111, 1–169 (2010)CrossRefzbMATHGoogle Scholar
  35. 35.
    Sauvageot, F.: Principe de densité pour les groupes réductifs. Compos. Math. 108(2), 151–184 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Scholze, P.: The local Langlands correspondence for \({GL}_n\) over \(p\)-adic fields. Invent. Math. 192(3), 663–715 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Shalika, J.A.: The multiplicity one theorem for \({\rm GL}_{n}\). Ann. Math. 2(100), 171–193 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Shahidi, F.: A proof of Langlands’ conjecture on Plancherel measures; complementary series for \(p\)-adic groups. Ann. of Math. (2) 132(2), 273–330 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Shelstad, D.: Characters and inner forms of a quasi-split group over R. Compos. Math. 39(1), 11–45 (1979)MathSciNetzbMATHGoogle Scholar
  40. 40.
    Shelstad, D.: On geometric transfer in real twisted endoscopy. Ann. Math. (2) 176(3), 1919–1985 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    Shin, S.-W.: Automorphic Plancherel density theorem. Israel J. Math. 192(1), 83–120 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  42. 42.
    Springer, T.A.: Linear Algebraic Groups. Modern Birkhäuser Classics, 2nd edn. Birkhäuser Boston Inc., Boston (2009)Google Scholar
  43. 43.
    Speh, B., Vogan, D.: Reducibility of generalized principal series representations. Acta Math. 145(3–4), 227–299 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  44. 44.
    Tadić, M.: Classification of unitary representations in irreducible representations of general linear group (non-Archimedean case). Ann. Sci. École Norm. Sup. (4) 19(3), 335–382 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  45. 45.
    Tadić, M.: On reducibility of parabolic induction. Israel J. Math. 107, 29–91 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  46. 46.
    Tadić, M.: \({\rm GL}(n, \mathbb{C})\) and \({\rm GL}(n, \mathbb{R})\), Automorphic forms and \(L\)-functions II. Local aspects, Contemp. Math., vol. 489, pp. 285–313. Amer. Math. Soc., Providence, RI (2009)Google Scholar
  47. 47.
    Vogan, D.: The unitary dual of \({\rm GL}(n)\) over an Archimedean field. Invent. Math. 83(3), 449–505 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  48. 48.
    Waldspurger, J.-L.: L’endoscopie tordue n’est pas si tordue. Mem. Am. Math. Soc. 194(908), x+261 (2008)MathSciNetzbMATHGoogle Scholar
  49. 49.
    Xu, B.: On a lifting problem of L-packets. Compos. Math. 152, 1800–1850 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  50. 50.
    Zelevinsky, A .V.: Induced representations of reductive p-adic groups. II. On irreducible representations of \({\rm GL}(n)\). Ann. Sci. École Norm. Sup. (4) 13(2), 165–210 (1980)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsUniversity of CalgaryCalgaryCanada

Personalised recommendations